Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 88, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 31, 2005, 2:44 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2005, 2:44 PM CDT (19:44 UTC)
- Expired
- Aug 1, 2005, 9:45 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 311944
FFWSJU
PRC013-054-141-312245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
344 PM AST SUN JUL 31 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
FLORIDA
UTUADO
ARECIBO
* UNTIL 645 PM AST
* THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
THE WARNING AREA.
* AT 340 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY AREA OF SHOWERS AND THUNDERSTORMS...SOME WITH
TORRENTIAL RAIN AFFECTING THESE MUNICIPALITIES. U.S.G.S. RIVER
GAUGES INDICATED THAT RIO YUNES AND RIO LIMON WERE ALREADY FLOODED
AS WATER SURGES CONTINUE MOVING DOWNSTREAM ALONG THESE RIVERS.
ALSO...CIVIL DEFENSE REPORTED THAT SECTIONS OF BARRIO MAMEYES WERE
FLOODED. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED
THROUGH 645 PM AND THIS WILL RESULT IN NEW FLASH AND RIVER FLOODING
WITHIN THE WARNING AREA. ALSO...MUDSLIDES AND LANDSLIDES WILL OCCUR
OVER AREAS OF STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1843 6670 1835 6654 1832 6659 1828 6661
1831 6674
$$
BCS/RAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 4:45 AM CDT, 9 hours 59 minutes earlier.
Area forecast discussion, Jul 31, 4:45 AM CDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 545 AM AST SUN JUL 31 2005 .DISCUSSION... TROPICAL WAVE MOVING ACROSS THE W HALF OF HISPANIOLA AND SURROUNDING WATERS THIS MORNING AND CONTINUES TO LEAVE A SELY LLVL FLOW ACROSS THE LOCAL AREA IN ITS WAKE. ALTHOUGH THERE REMAINS LINGERING LLVL MOISTURE ACROSS THE AREA THIS MORNING...DRIER AND MORE STABLE MID LEVEL CONDITIONS ARE ALREADY LIMITING CONVECTION ACROSS THE AREA THIS MORNING...AND MOST OF THE RAINFALL TODAY IS ANTICIPATED TO BE GENERATED BY DIURNAL EFFECTS. THAT BEING SAID...THE MAIN FOCUS OF RAIN ACROSS THE AREA WILL BE ACROSS THE NORTHERN SLOPES AND NW INTERIOR OF P.R. NEXT TROPICAL WAVE APPROACHING THE WINDWARD ISLANDS ATTM WILL MOVE ACROSS THE WINDWARDS THIS MORNING AND THEN CONTINUE WEST AND PASS WELL SOUTH OF THE LOCAL AREA THIS EVENING THROUGH MONDAY. CONVERGENT BAND TO THE NORTH OF THE WAVE AND CONNECTING IT TO NARROW ELONGATED MID LEVEL VORT LOBE ARCHING NE OUT OF TOP OF HISPANIOLA TROPICAL WAVE...WILL MOVE THROUGH THE LOCAL AREA LATE THIS AFTERNOON THROUGH TONIGHT FOR SCATTERED SHOWERS AND THUNDERSTORMS IN BANDS...WITH DRIER MORE STABLE CONDITIONS EXPECTED BEHIND THIS FEATURE UNTIL TUESDAY MORNING...WHEN TROPICAL MOISTURE THEN ADVECTS NW INTO THE AREA TUESDAY AFTERNOON THROUGH WEDNESDAY...WITH AND TRAILING A NEXT TROPICAL WAVE CURRENTLY ALONG 46/47W. A STRONG MID LEVEL WIND SURGE OF 40-45 KNOTS HAS MOVED OFF THE TROPICAL WEST COAST OF AFRICA IN THE PAST 36 HOURS AND WILL ACCOMPANY AN AREA OF DRY AIR...SUSPENDED AFRICAN DUST...AND FRESH LLVL WINDS INTO THE LOCAL AREA LATE WEDNESDAY THROUGH THURSDAY NIGHT. MARINE CONDITIONS WILL RESPOND WITH INCREASING SEAS... POSSIBLY PEAKING NEAR 8 FEET ACROSS THE LOCAL CARIBBEAN. && .PRELIMINARY POINT TEMPS/POPS... SJU 90 79 89 79 / 70 30 50 50 STT 88 79 88 79 / 50 40 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 70
Hazardous weather outlook, Jul 31, 5:30 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SUN JUL 31 2005 PRZ001>013-AMZ710>750-011030- 630 AM AST SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT... A STRONG TROPICAL WAVE CONTINUED TO MOVE WESTWARD ACROSS HISPANIOLA...THE CENTRAL CARIBBEAN...AND THE ADJACENT ATLANTIC THIS MORNING...LEAVING A SOUTHEASTERLY WIND FLOW ACROSS THE NORTHEAST CARIBBEAN REGION. SATELLITE PICTURES SHOW A MORE STABLE ATMOSPHERE AND A DRY AIR MASS SOUTH OF PUERTO RICO BETWEEN THE TROPICAL WAVE EXITING THE ISLAND AND THE NEXT TROPICAL WAVE. A MID TO UPPER LEVEL HIGH PRESSURE WILL DOMINATE THE WEATHER CONDITIONS OVER THE AREA TODAY. EXPECT MOSTLY SUNNY SKIES DURING THE MORNING HOURS...BUT LATER IN THE AFTERNOON...WE SHALL SEE AN INCREASE OF CLOUDS AND MOISTURE...TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE CENTRAL INTERIOR...NORTH CENTRAL AND NORTHWEST SECTIONS OF PUERTO RICO WITH AN EAST SOUTHEASTERLY WIND FLOW. MARINE CONDITIONS...WINDS FROM 3 TO 15 KNOTS AND SEAS OF 5 FEET OR LESS WILL PREVAIL ACROSS THE LOCAL COASTAL WATERS TODAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... WEATHER CONDITIONS WILL IMPROVE TODAY THROUGH MONDAY...BUT LOCAL EFFECTS AND DIURNAL HEATING WILL PRODUCE SHOWER AND THUNDERSTORM ACTIVITY FOR BOTH DAYS ACROSS THE CENTRAL INTERIOR AND NORTHWEST SECTIONS OF THE ISLAND. NEXT TROPICAL WAVE IS FORECAST TO APPROACH THE LOCAL AREA ON TUESDAY. VIZ001-002-AMZ720>730-011030- 630 AM AST SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT... THE STRONG TROPICAL WAVE THAT BROUGHT ALL THIS ACTIVE WEATHER ACROSS THE LOCAL ISLANDS FOR THE LAST TWO DAYS WILL CONTINUE TO MOVE ACROSS HISPANIOLA AND AWAY FROM THE LOCAL AREA ON SUNDAY. SATELLITE PICTURES SHOW A MORE STABLE ATMOSPHERE AND A DRY AIR MASS SOUTH OF THE ISLANDS BETWEEN THE TROPICAL WAVE EXITING THE LOCAL ISLANDS AND THE NEXT TROPICAL WAVE. A MID TO UPPER LEVEL HIGH PRESSURE WILL DOMINATE THE WEATHER CONDITIONS OVER THE LOCAL AREA TODAY. EXPECT MOSTLY SUNNY SKIES DURING THE MORNING HOURS...BUT LATER IN THE AFTERNOON...WE SHALL SEE AN INCREASE OF CLOUDS AND MOISTURE...TO PRODUCE SHOWERS AND THUNDERSTORMS MAINLY OVER THE COASTAL WATERS. MARINE CONDITIONS...WINDS FROM 11 TO 17 KNOTS AND SEAS OF 5 FEET OR LESS WILL PREVAIL ACROSS THE LOCAL COASTAL WATERS TODAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... WEATHER CONDITIONS WILL IMPROVE TODAY AT LEAST THROUGH TOMORROW...BUT LOCAL EFFECTS AND DIURNAL HEATING WILL PRODUCE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE ISLANDS AND ADJACENT COASTAL WATERS. NEXT TROPICAL WAVE IS FORECAST TO APPROACH THE LOCAL ISLANDS ON TUESDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Special weather statement, Jul 31, 1:16 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 216 PM AST SUN JUL 31 2005 PRZ001-006-311900- SAN JUAN AND VICINITY-CENTRAL INTERIOR- 216 PM AST SUN JUL 31 2005 AT 211 PM...DOPPLER WEATHER RADAR SHOWED A STRONG THUNDERSTORM OVER NORTHERN COMERIO...NARANJITO...TOA ALTA AND SOUTHWEST BAYAMON MOVING SLOWLY EAST NORTHEAST. THIS STORM WILL CONTINUE TO AFFECT THESE AREAS THROUGH 225 PM AND WILL REACH THE REST OF BAYAMON AND AGUAS BUENAS BY 235 PM. THIS THUNDERSTORM WILL CONTAIN TORRENTIAL DOWNPOURS...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING... STRONG WIND GUSTS TO OVER 40 MPH...LOW LYING FLOODING AND POSSIBLY SOME SMALL HAIL. RESIDENTS SHOULD MONITOR THE WEATHER CLOSELY THROUGH THE REST OF THIS AFTERNOON AND MOVE INSIDE A STURDY STRUCTURE AT THE FIRST SIGN OF THREATENING WEATHER. SEELEY
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:13 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 31, 3:18 PM CDT | Special Marine Warning | JSJ | 31 days | |
| Jul 31, 4:00 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Jul 31, 5:06 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Jul 31, 6:21 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 31, 6:52 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.